STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Back to Search Results |
| Catalog Number |
5521-B-600 |
| Medical Device Problem Code |
Loss of Osseointegration (2408)
| Health Effect - Clinical Code |
Inadequate Osseointegration (2646)
| Date of Event |
03/21/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
Competitor recently received a revision op report for stryker implants as supplemental information through our complaints reporting system that we wanted to pass along.Please find it attached.Update 19/november/2024 : per op report, revision was due to loose tibia component.A baseplate and stem were revised.Though an insert was not listed as an explant, there was also a revision insert implanted.
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon baseplate was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: i can confirm that the patient underwent revision surgery on (b)(6) 2024 for tibial baseplate loosening since i was able to review the operation report.I cannot directly confirm the primary procedure or the first revision procedure but it was referenced in the surgical operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.The implant failed due to loosening of the tibial baseplate.The causes of revision for tibial baseplate loosening with a tibial baseplate, press fit stem with a ts polyethylene insert are multi-factorial including surgical technique, especially in the way the implant is aligned and positioned, restoration of kinematics and stability and importantly, cement technique and proper sizing and positioning of the cementless stem.The patient's bone quality also contributes.Other factors contributing include the patient's lifestyle, activity level and bmi.I would not assign any causality to the implant itself.' -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported 'i can confirm that the patient underwent revision surgery on (b)(6) 2024 for tibial baseplate loosening since i was able to review the operation report.I cannot directly confirm the primary procedure or the first revision procedure but it was referenced in the surgical operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.The implant failed due to loosening of the tibial baseplate.The causes of revision for tibial baseplate loosening with a tibial baseplate, press fit stem with a ts polyethylene insert are multi-factorial including surgical technique, especially in the way the implant is aligned and positioned, restoration of kinematics and stability and importantly, cement technique and proper sizing and positioning of the cementless stem.The patient's bone quality also contributes.Other factors contributing include the patient's lifestyle, activity level and bmi.I would not assign any causality to the implant itself.' the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
Competitor recently received a revision op report for stryker implants as supplemental information through our complaints reporting system that we wanted to pass along.Update (b)(6)2024: per op report, revision was due to loose tibia component.A baseplate and stem were revised.Though an insert was not listed as an explant, there was also a revision insert implanted.